Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 19, 2001, 9:40 PM EDT for Wyoming County, West Virginia. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2001, 9:40 PM EDT (01:40 UTC)
- Expired
- May 19, 2001, 11:30 PM EDT
- In force
- 110 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Wyoming County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 200139
FFWRLX
WVC109-200330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
940 PM EDT SAT MAY 19 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WYOMING COUNTY IN WEST VIRGINIA...
* UNTIL 1130 PM EDT...
* AT 935 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN OVER CENTRAL PORTIONS OF WYOMING COUNTY. RADAR ESTIMATES OF
ONE TO ONE AND A HALF INCHES OF RAIN WERE SEEN...WITH UP TO
ANOTHER INCH POSSIBLE OVER THE NEXT HOUR. THIS WILL CAUSE FLASH
FLOODING OF AREA CREEKS AND STREAMS IN THE VICINITY OF THE
GUYANDOTTE RIVER.
* SOME LOCATIONS IN THE WARNED AREA INCLUDE...OCEANA AND PINEVILLE.
<<CALL TO ACTION>> BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH
FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3768 8176 3756 8184 3751 8179 3751 8172
3753 8153 3757 8131 3774 8144What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:13 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 19, 6:13 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 613 PM EDT SAT MAY 19 2001 WITH TSTMS FIRING UP AND SHOWING A NORTHWARD PUSH ...AM GOING TO HOIST A FLASH FLOOD WATCH FOR THE XTRM SRN WVA AND VA ZNS TIL MDNGT. ONCE STORMS PROGRESS N OF SFC BNDRY SHUD TAKE A W TO E MVMNT...THEREFORE CAUSE SOME TRAINING. ALREADY HV REPORTS OF OVR AN INCH IN SPOTS AND LO FFG JUST REINFORCES THINKING. .RLX... WV...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR ZONES WVZ024>025...WVZ033>034. VA...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR ZONES VAZ003>004. KY...NONE. OH...NONE. .END/
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.